Accession Number:

ADA415884

Title:

Minimising Side Effects of Virtual Environments

Descriptive Note:

Technical note

Corporate Author:

DEFENCE SCIENCE AND TECHNOLOGY ORGANISATION SALISBURY (AUSTRALIA) INFO SCIENCES LAB

Personal Author(s):

Report Date:

2003-02-01

Pagination or Media Count:

22.0

Abstract:

For some individuals participation in virtual environments VEs can result in side effects, including symptoms of nausea, disorientation, postural instability or eyestrain. The incidence and severity of symptoms are influenced by a number of factors related to the design of the VE, the task being performed, and the susceptibility of the participant. Thus taking these factors into account when designing the VE and tasks, and specifying what is required of participants, can reduce side effects. This report lists the relevant factors, and makes general recommendations to ensure that side effects in VEs are avoided or minimised. Particular consideration is given to the wide screen display of the Future Operations Centre Analysis Laboratory FOCAL, where factors needing empirical investigation are identified.

Subject Categories:

  • Computer Programming and Software

Distribution Statement:

APPROVED FOR PUBLIC RELEASE